CSN Login
Members Online: 15

Thinking of you, Liz

forme's picture
forme
Posts: 1158
Joined: Aug 2010

Hi Liz

Just wanted to say that I will be thinking of you tomorrow as you start your new journey.
It's always a little bit scary to start a new treatment. But after tomorrow you will no longer be a newbie. I bet that you must feel some relief at getting started. It is so hard to do the w/w. I've done plenty of it. When you feel up to it, please let us know how your first tx went. I will be keeping you close in heart tomorrow. Sending you great big hugs and wishes for an easy day.

(((hugs)))
Lisha

Also, thanks for the kind and positive words on my recent post. It helps so much to know that you all are always there for me...

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Thank you Lisha, I'm a bit nervous about tomorrow...I've been thinking of that saying "be careful what you wish for". I've been having a lot of pain this past week, I think my nerves is making my pain act up or maybe its the stress. Well I'll keep you guys updated on how everything went. Thank you again and sending you a huge warm hug form TX.

Sincerely,
Liz

allmost60's picture
allmost60
Posts: 3172
Joined: Jul 2010

Hi Liz,
Just wanted to let you know I said a big prayer last night AND this morning for you. You will probably be sleepy and off balance after your Rituxan today because of the pre-meds they will give you before starting the Infusion. I sleep through every infusion, so I hope you will too. It sure makes the long day go faster. Hope you have family there with you. I know you will do just fine sweetie. Let us know how it went. Much Love...Sue
(FNHL-2-3A-6/10)

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Sue and Lisha, just to give you the whole nine yards lol! Well I had my first treatment yesterday and I knew I was right about the "be careful what you wish for"!!! They gave me the Tylenol and Benadryl before the treatment and everything seemed fine until they added the Rituxan. About 10 minuted into it I started having severe pain in my lower back down to my legs it felt like my bones were going to break!!! I feel ashamed but I started to cry because I couldn't handle it, the nurse stopped it immediately and called my Onc. they gave me some more medicine for the pain which helped but then I started having really bad chills and couldn't stop shaking. I also couldn't breath to well and my blood pressure dropped to 80, man it was pretty bad! They restarted the medicine after an hour and had to go really slow from their on, I was on it for 8 hours. I'm just glad that my Oncologist was in the clinic and went to check up on me. Next time I think it will be better because the nurse will give me all the meds before starting the treatment. I feel really sore from my lower back down to my legs but other than that I feel OK. (((Hugs to both of you)))

Sincerely,
Liz

forme's picture
forme
Posts: 1158
Joined: Aug 2010

Sweet Liz

I am so sorry that your first experience was so difficult. You must have been so scared. I would have cried too. Never feel ashamed!!!

Whenever I have to receive any type of infusion, it must be given very very slowly. Even blood transfusions. I seem to always have some sort of reaction.

Hopefully the next time all will work out. It's a learning experience. Docs can guess how someone will react, but everybody is different. Some just sail through.

Peaceful healing to you this weekend. Just take it easy. Maybe watch a movie, but just rest.
I'll pray that your pain and discomfort is short lived.

Wish I could give you a real hug, but these (((hugs))) will have to do for now.
I'll send you tons of positive healing as I fly over Texas on Sunday morning....

Lisha

allmost60's picture
allmost60
Posts: 3172
Joined: Jul 2010

Hi Liz,
Dang..I was really praying you would luck out and have an easy go of it...so sorry it didn't happen that way. I can only imagine how scared you were! Before they even start my infusion I am given benedryl(25mg), tylenol and lorazapam(sp). Then about half and hour after that they start the Rituxan, and by then I'm usually droopy and starting to feel sleepy. I had to have my benedryl dose dropped after my first round from 50mg to 25mg because it caused my legs to be restless, but once we worked out all of the little bumps in getting a smooth infusion, it's been smooth sailing since. I'm sure each infusion will get easier for you, and it sounds like you are watched closely. I also had a slight closing of my throat on my first time, but like they did with you, stopping the infusion took care of that problem, and then it never happened again. Anyways...I promise it will get easier as you go, the first couple of times is always the hardest. Rest and be good to yourself and let your family take care of you this weekend. You may be a bit more fatigued next week, but it will pick up. Thanks for letting us know how it went...I was thinking about you the whole day! Much love...Sue (FNHL-2-3A-6/10)

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Liz,
My first experience with R was not that bad. I got a burning in my throat and sinus cavities. They slowed it down but did not stop the infusion. It went fine from there. I know it was a scary experience and I am sure they deal with different types of reactions all the time. Still it is scary.John

jimwins's picture
jimwins
Posts: 2065
Joined: Aug 2011

Hey Liz (and everyone else).

A reaction to Rituxan the first time is not unusual.
I'm sorry you had to go through all of that.
I think it will get better as they "tweak" and your body
adjusts.

Hang in there and big hugs to you!

Jim

miss maggie
Posts: 929
Joined: Mar 2010

Dear Liz,

I am so sorry for all the difficulty you had. I can just imagine how scared you were.
It just goes to show, everyone is different. From the beginning of Rituxan treatment,
4 weeks total, once weekly, I had no problem at all. So glad the nurses and oncologist
were there for you.

Never, never feel ashamed. Your body was reacting, therefore, the oncologist now knows
how you will receive treatment in the future.

God Bless and stay strong. Luv and hugs. Maggie

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Thank you, Lisha, Sue, John, Jim, and Miss Maggie!!!
I still have some pain, I've taken some Aleve but they haven't really worked. I know that next time will be better, I'll ask my Onc for some pain medicine hopefully he'll give me something stronger. Thank you again for your support and for being there for me! I really do appreciate all of your advise and kind words. (((Hugs to all)))

Sincerely,
Liz

p.s. Jim thank you! Hang in there sweetie my heart is with you!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network